Alert archive / South Carolina / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Columbia, SC
NWS Columbia, SC issued this flash flood watch at Sep 1, 2016, 3:26 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Sep 2, 2016, 6:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2016, 3:26 AM EDT (07:26 UTC)
- In effect from
- Sep 2, 2016, 6:00 AM EDT
- Expired
- Sep 2, 2016, 8:49 PM EDT
- In force
- 15 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- None
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
010 WGUS62 KCAE 010726 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 326 AM EDT THU SEP 1 2016 GAZ063>065-077-SCZ016-022-027>031-035>038-041-012100- /O.NEW.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 326 AM EDT THU SEP 1 2016 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA...BURKE...COLUMBIA...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG... BARNWELL...CALHOUN...CHESTERFIELD...CLARENDON...KERSHAW... LEE...LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
580 WGUS62 KCAE 011343 FFACAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 943 AM EDT THU SEP 1 2016 GAZ040-SCZ015-018-020-021-025-026-012145- /O.EXA.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-LANCASTER-MCCORMICK-NEWBERRY-FAIRFIELD-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...MCCORMICK...NEWBERRY...WINNSBORO... WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 943 AM EDT THU SEP 1 2016 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS... IN EAST CENTRAL GEORGIA...LINCOLN. IN CENTRAL SOUTH CAROLINA... EDGEFIELD...FAIRFIELD...LANCASTER...MCCORMICK...NEWBERRY AND SALUDA. * FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAZ063>065-077-SCZ016-022-027>031-035>038-041-012145- /O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-KERSHAW-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...CAMDEN...LUGOFF... SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK... OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 943 AM EDT THU SEP 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... CHESTERFIELD...CLARENDON...KERSHAW...LEE...LEXINGTON... ORANGEBURG...RICHLAND AND SUMTER. * FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AWP
232 WGUS62 KCAE 012052 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 452 PM EDT THU SEP 1 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 020800- /O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 452 PM EDT THU SEP 1 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... ORANGEBURG...RICHLAND...SALUDA AND SUMTER. * FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE ON FRIDAY AND FRIDAY NIGHT AS TROPICAL STORM HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LM
808 WGUS62 KCAE 020754 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 354 AM EDT FRI SEP 2 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 021900- /O.CON.KCAE.FF.A.0002.160902T1000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 354 AM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... ORANGEBURG...RICHLAND...SALUDA AND SUMTER. * THROUGH LATE TONIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE TODAY AND TONIGHT AS TROPICAL CYCLONE HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS EXPECTED TO RANGE FROM 2 TO 4 INCHES NORTHERN AND WESTERN SECTIONS...TO 4 TO 6 INCHES SOUTHERN AND EASTERN SECTIONS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
337 WGUS62 KCAE 021831 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 231 PM EDT FRI SEP 2 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 030245- /O.CON.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING...SEVEN OAKS...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...OAK GROVE...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS... MANNING...SUMMERTON...BAMBERG...DENMARK 231 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL GEORGIA... BURKE...COLUMBIA...LINCOLN...MCDUFFIE AND RICHMOND. IN CENTRAL SOUTH CAROLINA...AIKEN...BAMBERG...BARNWELL...CALHOUN... CHESTERFIELD...CLARENDON...EDGEFIELD...FAIRFIELD...KERSHAW... LANCASTER...LEE...LEXINGTON...MCCORMICK...NEWBERRY... ORANGEBURG...RICHLAND...SALUDA AND SUMTER. * THROUGH LATE TONIGHT * THE RISK OF HEAVY RAIN AND FLOODING WILL INCREASE TODAY AND TONIGHT AS TROPICAL CYCLONE HERMINE MOVES ACROSS THE REGION. A STALLED FRONTAL BOUNDARY MAY ALSO PROVIDE A FOCUS FOR HEAVY RAIN. BANDS OF HEAVY RAIN WILL OCCUR AHEAD OF AND ALONG THE TRACK OF HERMINE. TOTAL RAINFALL AMOUNTS EXPECTED TO RANGE FROM 2 TO 4 INCHES NORTHERN AND WESTERN SECTIONS...TO 4 TO 6 INCHES SOUTHERN AND EASTERN SECTIONS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
032 WGUS62 KCAE 022224 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 624 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH... GAZ040-063>065-077-SCZ018-020-025-026-022330- /O.CAN.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING 624 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PARTS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN ASSOCIATED WITH TROPICAL STORM HERMINE HAS SHIFTED EAST OF THE AREA. $$ SCZ015-016-021-022-027>031-035>038-041-030630- /O.CON.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... CHERAW...PAGELAND...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON... BAMBERG...DENMARK 624 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...AIKEN...BAMBERG...BARNWELL...CALHOUN...CHESTERFIELD... CLARENDON...FAIRFIELD...KERSHAW...LANCASTER...LEE... LEXINGTON...ORANGEBURG...RICHLAND AND SUMTER. * UNTIL 6 AM EDT SATURDAY. * RAIN TOTALS OF 3 TO 6 INCHES HAVE OCCURRED WITH LOCALLY HIGHER AMOUNTS IN THE CENTRAL AND EASTERN MIDLANDS. AREAS OF HEAVY RAIN WILL CONTINUE IN THE EVENING...BUT RAIN WILL DIMINISH AND END FROM WEST TO EAST TONIGHT. THE ADDITIONAL RAIN AND RUNOFF FROM PREVIOUS RAIN SUPPORTS A CONTINUED THREAT OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. BE ESPECIALLY CAUTIOUS BECAUSE IT IS HARDER TO RECOGNIZE THE FLOOD DANGER AT NIGHT. DO NOT ATTEMPT TO DRIVE ON FLOODED ROADS. IT TAKES LITTLE WATER TO MOVE A VEHICLE OFF THE ROAD AND INTO DEEPER WATER. ALSO...THE ROAD BED MAY NOT BE INTACT UNDER FLOOD WATERS. && $$
927 WGUS62 KCAE 030049 FFACAE FLOOD WATCH NATIONAL WEATHER SERVICE COLUMBIA SC 849 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH CANCELLED... .THE HEAVY RAIN FROM TROPICAL STORM HERMINE HAS MOVED OFF TO THE NORTHEAST. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCZ015-016-021-022-027>031-035>038-041-030200- /O.CAN.KCAE.FF.A.0002.000000T0000Z-160903T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LANCASTER-CHESTERFIELD-FAIRFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL... CHERAW...PAGELAND...WINNSBORO...WINNSBORO MILLS...CAMDEN... LUGOFF...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...SUMMERTON... BAMBERG...DENMARK 849 PM EDT FRI SEP 2 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL SOUTH CAROLINA HAS BEEN CANCELLED. HOWEVER...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR SOME AREAS DUE TO HIGH WATER FROM EARLIER RAIN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 2:27 AM EDT, 59 minutes earlier.
Area forecast discussion, Sep 1, 2:27 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Columbia SC 227 AM EDT THU SEP 1 2016 .SYNOPSIS... Tropical Storm Hermine is forecast to move out of the eastern Gulf of Mexico and move NE across North Florida and over portions of the Southeast later this week. Behind the cyclone, drier and cooler high pressure will build into the region for the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Weakening upper low will be tracking off to the northeast of the area, ahead of a digging trough moving into the Ohio Valley. At this time not expecting much in the way of precipitation tonight but some clouds will remain. Nocturnal cooling and high low-level moisture should result in areas of fog late. The NAM and GFS MOS indicated fog. Expect overnight lows mostly in the lower 70s. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/... The threat from Tropical Storm Hermine, now developing in the Gulf of Mexico...is increasing for central SC and East Central Georgia/CSRA. The main threat appears to be heavy rain...resulting in possible flash flooding...along with an elevated tornado threat and potential gusts to tropical storm strength. Tropical Storm Hermine developing in the Gulf of Mexico is expected to track northeast toward the big bend Florida coast...then northeast toward eastern South Carolina Friday. Upper-level trough over the Great Lakes region and Northeastern States will amplify Thursday and drive a cold front into northern SC late Thursday. The front appears to become stationary across the Midlands through Friday providing a focus for enhanced low- level convergence. The model ensembles...global and statistical guidance continues to slow the northward movement of the tropical storm and thus the storm track is now farther west than previous forecast. The operational GFS/Nam and ECMWF have the storm moving across eastern SC resulting in a significant threat for the region. The upper-level trough to the north is influencing northward movement of cyclone and ridge offshore appears stronger...so westward track adjustment appears appropriate. Moisture will increase during the afternoon Thursday with precipitable water near 2 inches. Instability weak to moderate...expect scattered showers and a few thunderstorms...but convection should remain unorganized and focus mainly in the southeast Midlands or coastal plain. Warm day expected with temperatures in the low 90s. As front moves into the area from the north Thursday night and moisture advection continues to increase...expect scattered to numerous showers to develop toward daybreak possibly near frontal boundary but confidence low on location...although models hit CSRA early Friday morning. Guidance temperatures appear ok...although favor warmer guidance with warm advection. Frontogenetic forcing may enhance rainfall amounts across the area as tropical moisture spreads north ahead of the cyclone. Widespread heavy rain possible Friday as the tropical storm moves across the region. The GFS ensemble mean QPF for CAE is 4 to 5 inches. Increased QPF across the area but stayed close to WPC guidance. Generally 3 to 5 inches. The situation is being monitored closely for potential flash flood watch. Tropical storm wind gusts are possible especially from the east Midlands and Pee Dee. The models indicate very strong low-level shear 0-1 km...and enhanced SR helicity near front. Weak instability. Threat for isolated Tornadoes elevated along storm path and to the east. Storm movement a little slower so threat continues Friday night but diminishing from southwest to northeast. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Tropical Storm Hermine will move northeast of the area Saturday. Northwest/west flow in the wake of the system will work to dry out the air mass. Skies will be clearing throughout the day Saturday. Downslope flow through the weekend should promote diabatic heating which suggests higher daytime temperatures than model guidance. Lows will be in the mid 60s. Early next week through midweek, an upper-level ridge will build into the region. This supports a warming trend to above normal temperatures with generally dry weather. Lee-side troughing may bring a slight chance for showers and thunderstorms into the forecast near the end of the period but certainty is low at this point. && .AVIATION /07Z THURSDAY THROUGH MONDAY/... VFR conditions at 06Z. In the near term, mostly clear skies and light winds across the region expected to provide a fog/stratus threat late tonight/early this morning. Latest guidance appearing to suggest a little better chance of stratus than fog, although locally fog prone OGB/AGS certainly will have a fog threat, and favoring the stratus mainly across southern portions of our forecast area (FA). Will indicate IFR conditions at the southernmost terminals DNL/AGS/OGB, with MVFR at CAE/CUB. After morning stratus/fog dissipates, generally VFR conditons expected this afternoon outside of scattered diurnal convection. Surface trough currently across the Western Carolinas, with a cold front currently near the Ohio Valley. Both features to shift south today, with latest high resolution models suggesting best chance of diurnal convection, associated with best low level convergence along the boundaries, mainly north of our terminals this afternoon. Additional activity possible near the coast. For now, will indicate VCSH after 18Z. Convection could linger or increase in coverage early tonight as low level moisture flux convergence along the surface boundary increases ahead of the approaching tropical cyclone. At this time, it appears the best threat of widespread heavy precipitation associated with the heart of the cyclone itself will be after the current 24 hour taf forecast period. EXTENDED AVIATION OUTLOOK...Rain, with embedded bands of heavy showers/thunderstorms, and associated CIG/VSBY restrictions, along with windy conditions, expected Friday and Friday night, as the center of tropical cyclone Hermine passes through or near our FA. No impacts to aviation expected Saturday afternoon through early next week. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 31, 7:04 PM EDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 704 PM EDT WED AUG 31 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-012315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 704 PM EDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL STORM HERMINE IS EXPECTED TO APPROACH FROM THE SOUTH LATE THURSDAY NIGHT AND MOVE ACROSS THE REGION FRIDAY AND FRIDAY NIGHT. CONFIDENCE INCREASING THAT HEAVY RAIN WILL SPREAD INTO THE MIDLANDS AND CSRA. A FLASH FLOOD WATCH MAY BE NEEDED. A FEW TORNADOES ARE POSSIBLE FRIDAY AND FRIDAY NIGHT WITH HIGHEST THREAT IN THE SOUTHEAST CSRA AND EASTERN MIDLANDS. TROPICAL STORM FORCE WIND GUSTS ARE ALSO POSSIBLE NEAR THE STORM TRACK. A HIGH WIND WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND FRIDAY NIGHT.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:43 AM EDT | High Wind Watch | CAE | Bamberg, Barnwell, Calhoun, Clarendon, Lee, Sumter | 11 hr |
Nearby
Flash Flood Watches in South Carolina, 2016Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.